Florida, 2018

Damaging Wind in Florida, June 25, 2018

June 25, 2018 · NWS JAX · 1 event in 1 county or zone

Sea breeze induced storms produced locally strong winds over Suwanee County over a moist and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Sea breeze induced storms produced locally strong winds over Suwanee County over a moist and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 8:02 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 25, 8:02 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
902 PM EDT Mon Jun 25 2018

.UPDATE...Storms developed over central Ga this afternoon and now
are moving south across the Alatamaha River. Southeast Ga remains
moist and unstable enough to keep convection going...possibly
reaching near the Ga-Fl border this evening per the HRRR model.
Expect a weakening trend as instability slowly fades with
convection ending shortly after midnight. Isolated convection over
the Suwannee Valley of ne Fl with the seabreeze should wind down
by midnight.

&&

.AVIATION...VFR conditions will prevail tonight through Tuesday
morning. Storms currently over se Ga may affect SSI mainly between
02z-06z.

&&

.MARINE... Southwest winds at 15 knots or less with afternoon sea
breezes forming near the coast Tuesday afternoon. Seas in 2-4 foot
range.

Rip Currents: Low risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  94  74  93 /  50  40  20  30
SSI  78  89  78  90 /  40  40  10  30
JAX  75  94  75  93 /  10  30  10  40
SGJ  76  91  75  90 /  10  30  10  30
GNV  73  93  74  92 /  30  40  30  40
OCF  73  92  74  90 /  30  40  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Kennedy/Wolf

In the hours before

Special weather statement, Jun 25, 7:53 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
853 PM EDT MON JUN 25 2018

FLZ021-035-260130-
Suwannee FL-Gilchrist FL-
853 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 930 PM EDT...

At 853 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bell, moving northwest at 25 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2980 8292 2980 8293 2981 8293 2983 8292
      2983 8289 2988 8287 2989 8288 2989 8289
      2990 8290 2989 8291 2992 8292 2998 8284
      2978 8265 2973 8266 2967 8275 2978 8294
TIME...MOT...LOC 0053Z 140DEG 27KT 2980 8276

AK
Special weather statement, Jun 25, 7:58 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
858 PM EDT MON JUN 25 2018

GAZ132>134-260145-
Bacon GA-Coffee GA-Jeff Davis GA-
858 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...
NORTHWESTERN BACON AND JEFF DAVIS COUNTIES UNTIL 945 PM EDT...

At 858 PM EDT, Doppler radar was tracking a strong thunderstorm over
Snipesville, or 9 miles southwest of Hazlehurst, moving southeast at
20 mph.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Hazlehurst, Snipesville and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3179 8252 3175 8252 3175 8255 3174 8255
      3174 8252 3171 8252 3171 8249 3166 8245
      3158 8269 3178 8294 3178 8292 3179 8290
      3178 8287 3182 8284 3184 8278 3185 8279
      3186 8276 3191 8268
TIME...MOT...LOC 0058Z 310DEG 20KT 3176 8271

AK
Special weather statement, Jun 25, 8:21 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT MON JUN 25 2018

GAZ134>136-151-152-260200-
Pierce GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
921 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...NORTH CENTRAL
BRANTLEY...SOUTHEASTERN BACON...WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 1000 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Odum, or 9 miles south of Surrency, moving south
at 15 mph.

Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.

Locations impacted include...
Jesup, Patterson, Screven, Odum, Offerman, Bristol and Broadhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3169 8187 3168 8185 3137 8179 3131 8232
      3169 8237 3171 8188
TIME...MOT...LOC 0120Z 348DEG 19KT 3159 8215

AK
Special weather statement, Jun 25, 8:31 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
931 PM EDT MON JUN 25 2018

FLZ021-035-260200-
Suwannee FL-Gilchrist FL-
931 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GILCHRIST AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1000 PM EDT...

At 931 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Obrien, or 7 miles west of Ichetucknee Spring,
moving northwest at 20 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Obrien, Branford and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3015 8292 3002 8282 2995 8279 2994 8280
      2994 8279 2988 8277 2983 8288 2984 8289
      2989 8288 2988 8289 2990 8290 2989 8292
      2990 8291 2992 8293 2996 8293 2996 8295
      2999 8296 3001 8298 3001 8300 3006 8304
TIME...MOT...LOC 0131Z 132DEG 17KT 2994 8289

AK
Special weather statement, Jun 25, 8:37 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
937 PM EDT MON JUN 25 2018

GAZ132-134-135-149>151-163-260215-
Pierce GA-Ware GA-Bacon GA-Appling GA-Atkinson GA-Clinch GA-
Coffee GA-
937 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WEST
CENTRAL PIERCE...SOUTHEASTERN ATKINSON...NORTHWESTERN WARE...BACON...
NORTH CENTRAL CLINCH AND WEST CENTRAL APPLING COUNTIES UNTIL 1015 PM
EDT...

At 936 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Baxley to near Alma to 6
miles southwest of Nicholls. Movement was south at 15 mph.

Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.

Locations impacted include...
Alma, Nicholls, Jamestown, Pebble Hill, Cogdell, Dixie Union, New
Lacy, Millwood, Axson and Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3132 8232 3120 8250 3107 8279 3146 8282
      3158 8256 3172 8237
TIME...MOT...LOC 0136Z 352DEG 14KT 3165 8243 3151 8255 3145 8270

AK
Special weather statement, Jun 25, 9:02 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1002 PM EDT MON JUN 25 2018

GAZ135-136-151-260245-
Pierce GA-Appling GA-Wayne GA-
1002 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...
SOUTHWESTERN WAYNE AND SOUTHERN APPLING COUNTIES UNTIL 1045 PM EDT...

At 1002 PM EDT, Doppler radar was tracking a strong thunderstorm near
Offerman, or near Patterson. This storm was nearly stationary.

Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.

Locations impacted include...
Patterson, Screven and Offerman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 8187 3136 8200 3137 8204 3136 8204
      3134 8203 3128 8214 3144 8220 3148 8223
      3157 8210
TIME...MOT...LOC 0202Z 316DEG 2KT 3146 8212

AK

The radar

The Moody AFB radar (KVAX), 85 km away, was scanning. The volume nearest the first event began at 02:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
June 25, 9:05 PM EST
Where
Suwannee County, 3.59 mi E of Mc Alpin
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.130, -82.890

A power line was blown down near County Road 40 and 200th Street. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769199.